Opuscula Math. 40, no. 4 (2020), 509-516

Opuscula Mathematica

Decompositions of complete 3-uniform hypergraphs into cycles of constant prime length

R. Lakshmi
T. Poovaragavan

Abstract. A complete \(3\)-uniform hypergraph of order \(n\) has vertex set \(V\) with \(|V|=n\) and the set of all \(3\)-subsets of \(V\) as its edge set. A \(t\)-cycle in this hypergraph is \(v_1, e_1, v_2, e_2,\dots, v_t, e_t, v_1\) where \(v_1, v_2,\dots, v_t\) are distinct vertices and \(e_1, e_2,\dots, e_t\) are distinct edges such that \(v_i, v_{i+1}\in e_i\) for \(i \in \{1, 2,\dots, t-1\}\) and \(v_t, v_1 \in e_t\). A decomposition of a hypergraph is a partition of its edge set into edge-disjoint subsets. In this paper, we give necessary and sufficient conditions for a decomposition of the complete \(3\)-uniform hypergraph of order \(n\) into \(p\)-cycles, whenever \(p\) is prime.

Keywords: uniform hypergraph, cycle decomposition.

Mathematics Subject Classification: 05C65, 05C85.

Full text (pdf)

  1. C. Berge, Graphs and Hypergraphs, North-Holland, Amsterdam, 1979.
  2. J.C. Bermond, Hamiltonian decompositions of graphs, directed graphs and hypergraphs, Ann. Discrete Math. 3 (1978), 21-28.
  3. J.C. Bermond, A. Germa, M.C. Heydemann, D. Sotteau, Hypergraphes hamiltoniens, [in:] Problémes combinatoires et théorie des graphes (Colloq. Internat. CNRS, Univ. Orsay, Orsay, 1976), Colloq. Internat. CNRS, vol. 260, CNRS, Paris, 1978, 39-43.
  4. D. Bryant, S. Herke, B. Maenhaut, W. Wannasit, Decompositions of complete \(3\)-uniform hypergraphs into small \(3\)-uniform hypergraphs, Australas. J. Combin. 60 (2014) 2, 227-254.
  5. H. Jordon, G. Newkirk, \(4\)-cycle decompositions of complete \(3\)-uniform hypergraphs, Australas. J. Combin. 71 (2018) 2, 312-323.
  6. D. Kühn, D. Osthus, Decompositions of complete uniform hypergraphs into Hamilton Berge cycles, J. Combin. Theory Ser. A 126 (2014), 128-135.
  7. R. Lakshmi, T. Poovaragavan, \(6\)-Cycle decompositions of complete \(3\)-uniform hypergraphs, (submitted).
  8. P. Petecki, On cyclic hamiltonian decompositions of complete \(k\)-uniform hypergraphs, Discrete Math. 325 (2014), 74-76.
  9. M. Truszczyński, Note on the decomposition of \(\lambda K_{m,n} (\lambda K_{m,n}^{*})\) into paths, Discrete Math. 55 (1985), 89-96.
  10. H. Verrall, Hamilton decompositions of complete \(3\)-uniform hypergraphs, Discrete Math. 132 (1994), 333-348.
  • R. Lakshmi (corresponding author)
  • ORCID iD https://orcid.org/0000-0001-9633-7676
  • Annamalai University, Department of Mathematics, Annamalainagar-608 002, India
  • Dharumapuram Gnanambigai Government Arts College for Women, Department of Mathematics, Mayiladuthurai-609 001, India
  • Communicated by Andrzej Żak.
  • Received: 2020-01-12.
  • Accepted: 2020-06-05.
  • Published online: 2020-07-09.
Opuscula Mathematica - cover

Cite this article as:
R. Lakshmi, T. Poovaragavan, Decompositions of complete 3-uniform hypergraphs into cycles of constant prime length, Opuscula Math. 40, no. 4 (2020), 509-516, https://doi.org/10.7494/OpMath.2020.40.4.509

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.